Alert archive / California / High Surf Advisories in 2011
High Surf Advisory 4, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Feb 16, 2011, 8:41 AM PST for San Diego County, California. It took effect at Feb 16, 2011, 2:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2011, 8:41 AM PST (16:41 UTC)
- In effect from
- Feb 16, 2011, 2:00 PM PST
- Expired
- Feb 17, 2011, 2:17 AM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040 WHUS46 KSGX 161641 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 841 AM PST WED FEB 16 2011 ...HIGH SURF EXPECTED ALONG SAN DIEGO COUNTY COAST THIS AFTERNOON THROUGH THURSDAY NIGHT... .A MODERATE TO LARGE WEST NORTHWEST SWELL ...ALONG WITH A LOCALLY GENERATED SOUTHWEST SWELL...WILL COMBINE TO PRODUCE FREQUENT BREAKERS OVER 7 FEET ALONG THE SAN DIEGO COUNTY COAST BEGINNING THIS AFTERNOON AND CONTINUING THROUGH THURSDAY NIGHT. CAZ043-170045- /O.NEW.KSGX.SU.Y.0004.110216T2200Z-110218T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 841 AM PST WED FEB 16 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PST FRIDAY. * WAVES AND SURF: BUILDING TO 8 FT WITH OCCASIONAL SETS OVER 12 FT...MAINLY FROM DEL MAR SOUTH. * TIDES: HIGH TIDES OVER 6.5 FEET DURING THE MID MORNING HOURS BETWEEN 7 AND 9 AM PST. LOW TIDES AROUND MINUS 1.5 FEET DURING THE MID AFTERNOON HOURS BETWEEN 2 PM AND 330 PM. * TIMING: 2 PM PST THIS AFTERNOON THROUGH 2 AM PST FRIDAY. * IMPACTS: WAVES FREQUENTLY BREAKING OVER JETTIES AND AGAINST BOTTOM OF OCEAN BEACH PIER DURING THE MORNING HOURS. ALSO MODERATE BEACH EROSION IN THE MORNING HOURS AND NUISANCE FLOODING OF BEACH PARKING LOTS NOT PROTECTED BY SAND BERMS. DURING THE AFTERNOON HOURS...BREAKING WAVES ACROSS THE ENTRANCE TO MISSION BAY AND OCEANSIDE HARBOR WILL CREATE HAZARDOUS CONDITIONS FOR MARINERS EXITING OR ENTERING HARBOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BALFOUR HTTP://WWW.WEATHER.GOV/SANDIEGO
3 follow-up statements
182 WHUS46 KSGX 162201 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 201 PM PST WED FEB 16 2011 ...HIGH SURF EXPECTED ALONG SAN DIEGO COUNTY COAST THIS AFTERNOON THROUGH THURSDAY NIGHT... .A MODERATE TO LARGE WEST NORTHWEST SWELL ...ALONG WITH A LOCALLY GENERATED SOUTHWEST SWELL...WILL COMBINE TO PRODUCE FREQUENT BREAKERS OVER 7 FEET ALONG THE SAN DIEGO COUNTY COAST BEGINNING THIS AFTERNOON AND CONTINUING THROUGH THURSDAY NIGHT. CAZ043-170615- /O.CON.KSGX.SU.Y.0004.000000T0000Z-110218T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 201 PM PST WED FEB 16 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. * WAVES AND SURF: BUILDING TO 8 FT WITH OCCASIONAL SETS OVER 12 FT...MAINLY FROM DEL MAR SOUTH. * TIDES: HIGH TIDES OVER 6.5 FEET DURING THE MID MORNING HOURS BETWEEN 7 AND 9 AM PST. LOW TIDES AROUND MINUS 1.5 FEET DURING THE MID AFTERNOON HOURS BETWEEN 2 PM AND 330 PM. * TIMING: 2 PM PST THIS AFTERNOON THROUGH 2 AM PST FRIDAY. * IMPACTS: WAVES FREQUENTLY BREAKING OVER JETTIES AND AGAINST BOTTOM OF OCEAN BEACH PIER DURING THE MORNING HOURS. ALSO MODERATE BEACH EROSION IN THE MORNING HOURS AND NUISANCE FLOODING OF BEACH PARKING LOTS NOT PROTECTED BY SAND BERMS. DURING THE AFTERNOON HOURS...BREAKING WAVES ACROSS THE ENTRANCE TO MISSION BAY AND OCEANSIDE HARBOR WILL CREATE HAZARDOUS CONDITIONS FOR MARINERS EXITING OR ENTERING HARBOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
875 WHUS46 KSGX 170343 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 743 PM PST WED FEB 16 2011 ...HIGH SURF EXPECTED ALONG SAN DIEGO COUNTY COAST THIS AFTERNOON THROUGH THURSDAY NIGHT... .A MODERATE TO LARGE WEST NORTHWEST SWELL ...ALONG WITH A LOCALLY GENERATED SOUTHWEST SWELL...WILL COMBINE TO PRODUCE FREQUENT BREAKERS OVER 8 FEET ALONG THE SAN DIEGO COUNTY COAST BEGINNING THIS AFTERNOON AND CONTINUING THROUGH THURSDAY NIGHT. CAZ043-171145- /O.CON.KSGX.SU.Y.0004.000000T0000Z-110218T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 743 PM PST WED FEB 16 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. * WAVES AND SURF: BUILDING TO 8 FT WITH OCCASIONAL SETS TO 10 FT ...MAINLY FROM DEL MAR SOUTH. * TIDES: HIGH TIDES OVER 6.5 FEET DURING THE MID MORNING HOURS BETWEEN 7 AND 9 AM PST. LOW TIDES AROUND MINUS 1.5 FEET DURING THE MID AFTERNOON HOURS BETWEEN 2 PM AND 330 PM. * TIMING: TONIGHT THROUGH 2 AM PST FRIDAY. * IMPACTS: WAVES FREQUENTLY BREAKING OVER JETTIES AND AGAINST BOTTOM OF OCEAN BEACH PIER DURING THE MORNING HOURS. ALSO MODERATE BEACH EROSION IN THE MORNING HOURS AND NUISANCE FLOODING OF BEACH PARKING LOTS NOT PROTECTED BY SAND BERMS. DURING THE AFTERNOON HOURS...BREAKING WAVES ACROSS THE ENTRANCE TO MISSION BAY AND OCEANSIDE HARBOR WILL CREATE HAZARDOUS CONDITIONS FOR MARINERS EXITING OR ENTERING HARBOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
360 WHUS46 KSGX 171017 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 217 AM PST THU FEB 17 2011 ...HIGH SURF ADVISORY FOR SAN DIEGO COUNTY COAST TODAY THROUGH TONIGHT... .A NORTHWEST SWELL IS FORECAST TO INCREASE TODAY WITH HIGH SURF DEVELOPING MAINLY ALONG THE SOUTHERN SAN DIEGO COUNTY COAST THROUGH TONIGHT. CAZ043-172200- /O.CAN.KSGX.SU.Y.0004.000000T0000Z-110218T1000Z/ /O.NEW.KSGX.SU.Y.0005.110217T1800Z-110218T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 217 AM PST THU FEB 17 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM PST FRIDAY. * SURF: 4 TO 7 FEET. SETS TO 8 FEET ALONG THE SOUTH COAST. * TIDES: HIGH TIDE WILL BE 6.8 FEET AT 8 AM TODAY. LOW TIDE WILL BE MINUS 1.5 FEET AT 243 PM. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: WAVES POSSIBLY AFFECTING THE ENTRANCES TO BAYS AND HARBORS MAINLY AFTERNOON DURING LOW TIDE. SOME BEACH EROSION POSSIBLE MAINLY IN THE MORNING DURING HIGH TIDE. LOW LYING AREAS MAY BE AFFECTED BY OVERFLOW WITH WAVES BREAKING OVER LOW COASTAL STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WHITLOW
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 16, 4:05 AM PST, 4 hours 36 minutes earlier.
Area forecast discussion, Feb 16, 4:05 AM PST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
405 AM PST WED FEB 16 2011
.SYNOPSIS...
A LARGE TROUGH OF LOW PRESSURE NEAR THE WEST COAST WILL BRING COOLER
TEMPERATURES AND PERIODS OF PRECIPITATION AND GUSTY WINDS INTO THE
MIDDLE OF NEXT WEEK. THE FIRST STORM WILL MOVE INLAND THROUGH
TONIGHT WITH A SECOND FOR FRIDAY NIGHT AND SATURDAY WITH A THIRD
POSSIBLE SOME TIME MONDAY NIGHT THROUGH EARLY WEDNESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH FRIDAY)...
THE FIRST IN A SERIES OF STORM SYSTEMS TO IMPACT SOUTHERN CALIFORNIA
IS MOVING INLAND THROUGH CALIFORNIA. THIS WILL BRING STRONG GUSTY
WINDS TO THE MOUNTAINS AND DESERTS AND PERIODS OF PRECIPITATION
THROUGH THIS EVENING...DECREASING LATE TONIGHT INTO THURSDAY
MORNING. SEE THE HYDROLOGY SECTION BELOW FOR MORE INFORMATION ON
EXPECTED RAINFALL.
MOSTLY DRY FOR THURSDAY AFTERNOON THROUGH FRIDAY MORNING...THOUGH
WITH WEAK CYCLONIC FLOW AND RESIDUAL ONSHORE FLOW AND
MOISTURE...SOME LIGHT PRECIPITATION IS POSSIBLE...MAINLY FOR
NORTHWEST PORTIONS OF THE FORECAST AREA AND ADJACENT SOUTH FACING
MOUNTAIN SLOPES.
THE NEXT APPROACHING STORM SYSTEM FROM THE NORTHWEST COULD BRING
INCREASING CHANCES OF PRECIPITATION TO NORTHWEST PORTIONS OF THE
FORECAST AREA BY LATE IN THE DAY FRIDAY.
&&
.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
THE SECOND IN A SERIES OF GULF OF ALASKA STORMS IS EXPECTED TO
IMPACT SOUTHWEST CALIFORNIA FRIDAY NIGHT INTO SATURDAY MORNING.
PERIODS OF MODERATE TO LOCALLY HEAVY PRECIPITATION ARE POSSIBLE.
SHOWERS COULD LINGER INTO LATE SATURDAY NIGHT OR EARLY SUNDAY
MORNING FOR SOUTHERN AREAS. MAINLY DRY FOR SUNDAY NIGHT THROUGH
MONDAY...THOUGH WITH SOME WEAK CYCLONIC AND RESIDUAL MOISTURE AND
ONSHORE FLOW...SOME LIGHT PRECIPITATION ALONG AND WEST OF THE
MOUNTAINS CANNOT BE RULED OUT. SOME TIMING DIFFERENCES WITH A THIRD
GULF OF ALASKA STORM THAT COULD IMPACT SOUTHWEST CALIFORNIA SOME
TIME FROM MONDAY NIGHT INTO EARLY WEDNESDAY.
&&
.AVIATION...
161000Z...PERIODS OF RAIN TODAY WITH SHOWERS EXPECTED TONIGHT...
DECREASING INTO THURSDAY. BASES MOSTLY 3-4K FT MSL WITH AREAS 2500
FT AND LOCAL 1500 FT. LAYERS TO 15-20K FT. VSBY MOSTLY ABOVE 7SM
WITH AREAS 3-5SM. WINDS SOUTHEAST TO SOUTHWEST AND BECOMING GUSTY
THIS AFTERNOON.
&&
.MARINE...
161000Z...INCREASING SWELL TODAY THROUGH THURSDAY...MAINLY AFFECTING
THE OUTER WATERS. INCREASING SOUTHEAST TO SOUTHWEST WINDS
TODAY...DECREASING THURSDAY...THEN INCREASING FRIDAY AS A STRONG
COLD FRONT MOVES INTO THE AREA THROUGH SATURDAY.
&&
.HYDROLOGY...
THE FIRST IN A SERIES OF PACIFIC STORMS WILL MOVE THROUGH SOUTHERN
CALIFORNIA THROUGH TONIGHT. MAINLY LIGHT PRECIPITATION WILL CONTINUE
ALONG AND WEST OF THE MOUNTAINS THROUGH EARLY AFTERNOON...THOUGH
SOUTHWEST FACING SLOPES OF THE SAN BERNARDINO AND SANTA ANA
MOUNTAINS WILL RECEIVE INCREASING RAINFALL AMOUNTS BEGINNING DURING
THE MORNING. THE MAIN FRONTAL BAND IS EXPECTED TO REACH NORTHERN
AREAS DURING THE AFTERNOON...THEN SPREAD QUICKLY SOUTHWARD THROUGH
EARLY EVENING. BANDS OF SHOWERS ARE EXPECTED TO CONTINUE OVERNIGHT
ALONG AND WEST OF THE MOUNTAINS INTO THURSDAY MORNING WITH GREATEST
COVERAGE OVER SOUTHERN AREAS. SNOW LEVELS ABOVE 6500 FEET...WILL
LOWER TO AROUND 5500 FEET BY LATE AFTERNOON...AND 4500 FEET BY
THURSDAY MORNING. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM ONE
THIRD TO ONE HALF INCH AT THE COAST TO AROUND 1.5 INCHES ON THE
COASTAL MOUNTAIN SLOPES WITH AMOUNTS IN THE DESERTS MOSTLY ONE TENTH
INCH OR LESS.
THURSDAY AFTERNOON THROUGH FRIDAY MORNING WILL BE MOST DRY...EXCEPT
FOR SLIGHT CHANCES OF LIGHT PRECIPITATION OVER NORTHWEST PORTIONS OF
THE FORECAST AREA.
PRECIPITATION ASSOCIATED WITH THE SECOND PACIFIC STORM COULD REACH
NORTHWEST PORTIONS OF THE FORECAST AREA FRIDAY AFTERNOON. THE MAIN
PERIOD OF PRECIPITATION IS EXPECTED FRIDAY NIGHT INTO SATURDAY
MORNING WITH PERIODS OF MODERATE TO LOCALLY HEAVY PRECIPITATION
POSSIBLE. SNOW LEVELS WILL LOWER TO AROUND 5000 FEET FRIDAY NIGHT
AND 4500 FEET SATURDAY. SHOWERS COULD LINGER OVER SOUTHERN AREAS
THROUGH LATE SATURDAY NIGHT OR EARLY SUNDAY MORNING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM NOON TODAY TO 9 PM PST THIS
EVENING ABOVE 6000 FEET FOR THE RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY FROM NOON TODAY TO 3 AM PST THURSDAY FOR THE
COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
HIGH WIND WARNING FROM NOON TODAY TO 10 PM PST THIS EVENING FOR
THE APPLE AND LUCERNE VALLEYS...SAN BERNARDINO COUNTY
MOUNTAINS.
WIND ADVISORY FROM 10 PM THIS EVENING TO 3 AM PST THURSDAY FOR
THE APPLE AND LUCERNE VALLEYS...SAN BERNARDINO COUNTY
MOUNTAINS.
PZ...NONE.
&&
PUBLIC...MARTIN
AVIATION/MARINE...WHITLOW
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Feb 16, 5:10 AM PST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 510 AM PST WED FEB 16 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-171400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 510 AM PST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A GULF OF ALASKA STORM WILL MOVE INLAND THROUGH CALIFORNIA THROUGH TONIGHT BRINGING STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS...SEE LAXNPWSGX...AND SNOW TO THE MOUNTAINS...SEE LAXWSWSGX. IT WILL ALSO BRING HIGHER SWELL TO THE COASTAL WATERS AND HIGHER SURF TO SOUTHERN SAN DIEGO COUNTY BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGHER SURF WILL CONTINUE FOR SOUTHERN SAN DIEGO COUNTY BEACHES THURSDAY AND THURSDAY NIGHT. ANOTHER GULF OF ALASKA STORM EXPECTED FOR FRIDAY NIGHT AND SATURDAY WITH MODERATE TO LOCALLY HEAVY PRECIPITATION. A THIRD GULF OF ALASKA STORM IS POSSIBLE SOME TIME MONDAY NIGHT THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SPOTTER ACTIVATION MAY BE NEEDED FOR FRIDAY NIGHT INTO SATURDAY. MARTIN
In the hours before
Special weather statement, Feb 16, 4:53 AM PST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 453 AM PST WED FEB 16 2011 CAZ042-043-048-050-055>058-060>062-171400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 453 AM PST WED FEB 16 2011 ...A PAIR OF GULF OF ALASKA STORMS TO IMPACT SOUTHWEST CALIFORNIA THROUGH THE WEEKEND... THE FIRST IN A SERIES OF GULF OF ALASKA STORMS WILL MOVE THROUGH SOUTHWEST CALIFORNIA THROUGH TONIGHT. MAINLY LIGHT PRECIPITATION WILL CONTINUE THROUGH EARLY AFTERNOON. A PERIOD OF MODERATE PRECIPITATION IS POSSIBLE WITH THE COLD FRONTAL PASSAGE THIS AFTERNOON THROUGH EARLY EVENING. BANDS OF SHOWERS WILL CONTINUE OVERNIGHT THROUGH EARLY THURSDAY MORNING WITH GREATEST COVERAGE OVER SOUTHERN AREAS. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM ONE THIRD TO ONE HALF INCH A THE COAST TO 1 TO 1.5 INCHES ON THE COASTAL MOUNTAIN SLOPES. THIS STORM WILL ALSO BRING STRONG GUSTY SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON INTO TONIGHT. SNOW LEVELS WILL LOWER TO AROUND 55OO FEET LATE THIS AFTERNOON AND 4500 FEET EARLY THURSDAY MORNING WITH 3 TO 6 INCHES OF SNOWFALL POSSIBLE ABOVE 6000 FEET THIS AFTERNOON AND EVENING WITH LESSER ACCUMULATIONS DOWN TO AROUND 5000 FEET. A SECOND GULF OF ALASKA STORM IS EXPECTED FOR FRIDAY NIGHT INTO SATURDAY WITH SHOWERS LINGERING INTO LATE SATURDAY NIGHT OR EARLY SUNDAY. RAINFALL AMOUNTS COULD BE GREATER WITH THIS SECOND STORM...0.50 TO 0.75 INCH AT THE COAST TO 2 TO 2.5 INCHES ON THE COASTAL MOUNTAIN SLOPES. A THIRD GULF OF ALASKA STORM IS POSSIBLE SOME TIME MONDAY NIGHT INTO EARLY WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 4:29 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 34 hr |
| Feb 16, 3:41 AM PST | High Wind Warning | SGX | San Bernardino | 17 hr |
| Feb 16, 3:41 AM PST | Wind Advisory | SGX | San Bernardino | 23 hr |
| Feb 16, 8:09 AM PST | Small Craft Advisory for Hazardous Seas | SGX | 18 hr |
Nearby
High Surf Advisories in California, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.